Home » Frequently asked Questions on Health » Is dysentery a side effect of Vertin?

Is dysentery a side effect of Vertin?

Q: My 40-year-old mother was taken to the hospital as she suddenly started sweating profusely. Her body also became quite cold at that time. She was also feeling giddy at times. The doctor prescribed her Vertin 16 tablets. After consuming the tablets, she got dysentery (nearly 8-10 times she went to lavatory after using this medicine). Is this a side effect of the medicine? Should she continue taking the tablets?

A:Vertin 16 is chemically betahistine, which is a drug typically used for Meniere's disease where giddiness and a ringing sensation in the ear are present. The usual side effects of this medication are abdominal discomfort and headache. Diarrhoea is definitely uncommon. You mention your mother had dysentery. Dysentery to a physician means diarrhoea with blood and mucous in the stools. Whether your mother had diarrhoea or dysentery it is highly unlikely that this was due to Vertin 16. Blood and mucous in the stools is almost always because of erosion of the colon by a bacteria or parasite. I would recommend she continue the Vertin 16 particularly if it is helping her. If the dysentery has not got better, then she should be seen by a physician.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------